Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 7, 2019, 10:04 PM EST. It took effect at Jan 8, 2019, 1:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 10:04 PM EST (03:04 UTC)
- In effect from
- Jan 8, 2019, 1:00 PM EST
- Expired
- Jan 9, 2019, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
086 WHUS73 KGRR 080304 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1004 PM EST Mon Jan 7 2019 LMZ844>849-081115- /O.CON.KGRR.SC.Y.0002.000000T0000Z-190108T1200Z/ /O.NEW.KGRR.GL.W.0002.190108T1800Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1004 PM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 1 PM Tuesday to 1 AM EST Wednesday. * WINDS...West winds 15 to 25 knots becoming southwest 10 to 15 knots overnight into early Tuesday, then increasing to 15 to 25 knots again Tuesday. Winds shifting to northwest gales of up to 40 knots late Tuesday into Tuesday evening. * WAVES...4 to 7 feet, subsiding to 2 to 3 feet late tonight into early Tuesday, then building to 6 to 12 feet late Tuesday into Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
6 follow-up statements
134 WHUS73 KGRR 080839 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 339 AM EST Tue Jan 8 2019 LMZ844>849-081645- /O.CON.KGRR.SC.Y.0002.000000T0000Z-190108T1200Z/ /O.CON.KGRR.GL.W.0002.190108T1800Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 339 AM EST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... * WINDS...Southwest 10 to 15 knots shifting to northwest and increasing to gales of up to 35 knots late today and this evening. * WAVES...building to 6 to 10 feet late today into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
188 WHUS73 KGRR 081155 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 655 AM EST Tue Jan 8 2019 LMZ844>849-082000- /O.EXP.KGRR.SC.Y.0002.000000T0000Z-190108T1200Z/ /O.CON.KGRR.GL.W.0002.190108T1800Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 655 AM EST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WINDS...Southwest 10 to 15 knots shifting to northwest and increasing to gales of up to 35 knots late today and this evening. * WAVES...building to 6 to 10 feet late today into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
079 WHUS73 KGRR 081704 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1204 PM EST Tue Jan 8 2019 LMZ844>849-090115- /O.CON.KGRR.GL.W.0002.190108T1800Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1204 PM EST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...Southwest 10 to 15 knots shifting to northwest and increasing to gales to 35 knots this afternoon and continuing this evening. * WAVES...building to 8 to 12 feet late today into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ DUKE
201 WHUS73 KGRR 082048 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 348 PM EST Tue Jan 8 2019 LMZ844>849-090500- /O.CON.KGRR.GL.W.0002.000000T0000Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 348 PM EST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...Northwest gales to 35 knots this evening becoming northwest winds of 20 to 30 knots overnight. * WAVES...building to 8 to 12 feet this evening subsiding to 7 to 10 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ DUKE
203 WHUS73 KGRR 090327 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1027 PM EST Tue Jan 8 2019 LMZ844>849-090600- /O.CON.KGRR.GL.W.0002.000000T0000Z-190109T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1027 PM EST Tue Jan 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...Northwest gales to 35 knots this evening becoming northwest winds of 20 to 30 knots overnight. * WAVES...8 to 12 feet subsiding to 7 to 10 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
940 WHUS73 KGRR 090559 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1259 AM EST Wed Jan 9 2019 LMZ844>849-091400- /O.EXP.KGRR.GL.W.0002.000000T0000Z-190109T0600Z/ /O.NEW.KGRR.SC.Y.0003.190109T0600Z-190111T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1259 AM EST Wed Jan 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 7 PM EST Thursday. * WINDS...Northwest winds to 30 knots. * WAVES...8 to 12 feet subsiding to 7 to 10 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 7, 7:02 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 7, 7:02 PM EST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 702 PM EST Mon Jan 7 2019 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 PM EST Mon Jan 7 2019 - Lingering rain showers through this evening - Rain showers changing to snow showers Tuesday afternoon - Slick spots may develop on area roads late Tuesday as cold air moves in - Lake effect snow showers Tuesday night through early Thursday && .DISCUSSION...(This evening through next Monday) Issued at 330 PM EST Mon Jan 7 2019 Lingering mixed wintry pcpn over our far nne fcst area will transition to plain rain soon as thermal profiles up there continue to moderate a bit. Therefore we will allow the winter wx advisory that is still in effect up there to expire at 4 pm. Plain rain is falling across the vast majority of our fcst area and showers will linger through the evening before tapering off overnight as a shortwave ridge briefly builds in. A weak system moving in from the upper midwest will cause rain showers to redevelop Tuesday morning. Pcpn will gradually transition to snow showers Tuesday afternoon as strong westerly flow caa commences. However snow showers Tuesday afternoon will be rather light and strong winds/above freezing temps will result in very little if any snow accumulation through most of the afternoon. WNW flow lake effect snow showers will develop Tuesday evening as h8 temps fall to -13 to -15 C by 06Z Wed and to -16 to -17 C by 12Z Wed through Wednesday evening. This yields very favorable delta t/s near 20 degrees for les. Lake effect snow shower potential Wednesday is also enhanced by decent mid level upstream rh and airmass preconditioning from Lake Superior. Conversely inversion heights of only around 5-6 kft agl are still a limiting factor to heavier lake effect snow shower development. Several inches of lake effect snow is expected Tuesday night through early Thursday with the most significant accumulations on the order of 2 to 4 inches in that time frame occurring near to west of US-131 with lighter accumulations east of US-131. The combination of the lake effect snow showers and much colder temps Tuesday night through mid to late week will result in potentially hazardous travel conditions particularly near to west of US-131. Potential impacts to travel are not expected prior to Tuesday evening. A brief period of fair wx is forecast Thursday night through Friday as a high pressure ridge builds in. However the next system will bring potential for a little more light snow Friday night and Saturday. A period of fairly tranquil wx is forecast by Sunday into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 702 PM EST Mon Jan 7 2019 Variable conditions will exist this evening ranging from IFR to MVFR as rain showers exit the region from west to east. Expect IFR to become more widespread overnight due to a lowering stratus deck and some fog development. Gusty southwest winds of 15 to 25 knots will diminish to around 10 kts toward 06Z. (Only a few more hours of LLWS remain, and mainly east of GRR and AZO.) More IFR is likely on Tuesday with additional rain showers spreading in by Noon. Rain will mix with or change to snow late. Westerly winds increasing again in the afternoon to 15 to 25 kts, shifting northwest late in the day. && .MARINE... Issued at 330 PM EST Mon Jan 7 2019 The gale warning will be allowed to expire at 4 pm. A small craft advisory has been issued for late this afternoon through tonight. && .HYDROLOGY... Issued at 330 PM EST Mon Jan 7 2019 Water levels have been dropping across the area as the heavy rain from last week drains through the river system. The Maple River remains near bankfull, but has also begun a slow drop. The next storm is now upon us. Between one-quarter and three- quarters of an inch of precipitation (falling mostly as rain) is expected today, with the highest amounts over northwest portions of Lower Michigan. This will be enough to reverse the falling trend on most of our rivers, with small renewed rises expected. No rivers are currently expected to get much higher than they did last week. No flooding is expected. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 AM EST Tuesday for LMZ844>849. && SYNOPSIS...Laurens DISCUSSION...Laurens AVIATION...Meade HYDROLOGY...AMD MARINE...Laurens
Hazardous weather outlook, Jan 7, 4:50 PM EST, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 450 PM EST Mon Jan 7 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 450 PM EST Mon Jan 7 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow showers will become possible on Tuesday afternoon and will linger through Thursday morning. Areas closer to the lakeshore could see some accumulations that would lead to slick roads at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-080915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 450 PM EST Mon Jan 7 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Conditions will be hazardous to small craft tonight with waves of 5 to 10 feet likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gale conditions will become likely again Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NJJ/LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:33 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.